Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 30, 2009, 4:28 PM CDT for Webb County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2009, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 30, 2009, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:07 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 30, 3:07 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 307 PM CDT SUN AUG 30 2009 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SCATTERED AIR MASS/MESOSCALE BOUNDARY INTERACTION CONVECTION ACROSS SOUTH TEXAS THIS AFTERNOON SHOULD WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. DEEP TROPICAL MOISTURE WILL CONTINUE TO LURK ACROSS THE WEST-CENTRAL GULF THROUGH TONIGHT. HOWEVER...THE CONVECTIVE ACTIVITY ASSOCIATED WITH THIS DEEP MOISTURE HAS THE POTENTIAL TO DRIFT INTO THE OFFSHORE WATERS LATER TONIGHT INTO THE EARLY MORNING HOURS. THE SHORT-RANGE MODELS CONTINUE TO SHOW AN UNSETTLED WEATHER PATTERN THROUGH MONDAY NIGHT. THE MODELS CONTINUE TO PROG A GENERAL TREND OF INCREASING MOISTURE FROM THE UPPER MEXICAN COAST INTO THE LOWER TEXAS COAST BY MONDAY. HOWEVER...THE GFS IS MORE AGGRESSIVE THAN THE NAM IN SPINNING UP AN INVERTED SURFACE TROUGH INTO THE LOWER TEXAS COAST MONDAY. FOR NOW WILL SPLIT THE DIFFERENCE WITH RESPECT TO POPS BETWEEN THE NAM/GFS AND WILL MAINTAIN THE CURRENT POP CONFIGURATION OF SLIGHT CHANCE POPS ACROSS THE COASTAL WATERS AND SOUTHERN PORTIONS OF THE CWA BOTH MONDAY AND MONDAY NIGHT GIVEN THE INCREASING MOISTURE. TEMPERATURES THROUGH THE PERIOD SHOULD BE ABOUT A CATEGORY ABOVE NORMAL. && .LONG TERM (TUESDAY THROUGH MONDAY)...BIG QUESTION IN THE EXTENDED FORECAST WILL BE WHICH AIRMASS WILL WIN OUT? WILL IT BE THE DRY CONTINENTAL AIRMASS PUSHING IN BEHIND THE WEAK FRONT THAT IS NEARLY STATIONARY ACROSS THE REGION...OR THE MOIST TROPICAL AIRMASS POOLED ACROSS THE WESTERN GULF? THE GFS HAS ONCE AGAIN COME IN WET AT 12Z AS IT SHOWS AN INVERTED TROUGH DEVELOPING IN THE MOISTURE POOL AND DRIFTING NORTH BACK INTO THE COASTAL BEND TUESDAY BEFORE BEING PUSHED BACK TO THE SW BY REINFORCING HIGH PRESSURE. OTHER MODELS ARE ALL LESS AGGRESSIVE WITH THE MOISTURE INCREASE AND SOME DO NOT SHOW IT AFFECTING THE REGION AT ALL. HAVE FOLLOWED THE NAM AND ECMWF SOLNS WHICH ARE A COMPROMISE AND WENT WITH THE LOWER MET POPS. THIS STILL MEANS INCREASING POPS TO CHC CAT ACROSS SRN/SWRN AREAS ON TUE W/ SLT CHC/ISOLD POPS ACROSS THE N AND NE. WILL SHOW DECREASING POPS ON WED AS THE REINFORCING DRY PUNCH ARRIVES AND WILL NOT MENTION THE GHOST 10 POPS SHOW IN GRIDS FOR THU-FRI. GFS AND ECMWF BOTH SHOW A TROPICAL WAVE MVG INTO THE REGION NEXT WEEKEND AND WILL SHOW POPS INCREASING ON SUN ONCE AGAIN. TEMPS STILL LOOK TOO LOW THROUGH THE PERIOD AND WILL STAY A FEW DEGREES ABOVE MOS VALUES WRT HIGH TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 95 74 95 74 / 10 20 20 30 20 VICTORIA 71 96 71 98 71 / 10 10 10 20 20 LAREDO 77 98 76 99 77 / 10 20 20 30 30 ALICE 75 100 74 98 74 / 10 20 20 40 10 ROCKPORT 77 94 77 94 77 / 10 20 10 20 10 COTULLA 70 97 71 98 71 / 10 10 10 20 20 KINGSVILLE 73 96 74 94 72 / 10 20 20 30 20 NAVY CORPUS 76 93 77 92 77 / 10 20 20 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, Aug 30, 5:31 AM CDT, 10 hours 57 minutes before
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
In the hours before
Local storm report, Aug 30, 4:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT SUN AUG 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 7 SW ROCKPORT 27.97N 97.13W
08/30/2009 ARANSAS TX PUBLIC
PUBLIC REPORTED TORNADO ALONG HIGHWAY 188
0359 PM TORNADO 3 N ARANSAS PASS 27.93N 97.14W
08/30/2009 ARANSAS TX PUBLIC
PUBLIC REPORTED TORNADO ALONG HIGHWAY 35
&&
CBSpecial weather statement, Aug 30, 4:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 422 PM CDT SUN AUG 30 2009 TXZ239-302215- WEBB- 422 PM CDT SUN AUG 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR RANCHOS PENITAS WEST...OR 12 MILES NORTHWEST OF LAREDO...AS WELL AS NEAR RANCHOS PENITAS WEST...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:50 PM CDT | Special Marine Warning | CRP | 85 min | |
| Aug 30, 3:56 PM CDT | Tornado Warning | CRP | Aransas, Nueces, San Patricio | 64 min |
| Aug 30, 4:57 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 18 min |
| Aug 30, 5:33 PM CDT | Special Marine Warning | CRP | 103 min | |
| Aug 30, 6:11 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.